MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. TRUE DILATATION BALLOON; BALLOON VALVULOPLASTY CATHETER

BARD PERIPHERAL VASCULAR, INC. TRUE DILATATION BALLOON; BALLOON VALVULOPLASTY CATHETER
Catalog Number 0224512
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that upon removing the device from the protective sheath an alleged crack was observed on the proximal balloon hub.Another balloon was used to perform the procedure.There was no reported patient contact.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.The lot met all release criteria.Visual/microscopic inspection: the sample appears to be clean.The balloon size for this product is printed on the balloon hub of the catheter and identified the return sample as a 22 mm x 4.5 cm.Small crack identified on the bifurcate, 2.9 cm from the proximal end of the guidewire luer.Crack extends 3.5 cm.No other anomalies were noted to the device.Functional/performance evaluation: the patency of the guidewire lumen was tested using an in-house 0.035" guidewire and it passed without issue.The balloon was inflated to nominal pressure and rbp (6atm) without issues.The balloon then deflated without issues.This test was repeated two additional times, which were both successful.No leaks or any other issues were identified at the location of the crack.Medical records review: medical records were not provided; therefore, a review could not be performed.Image/photo review: images/photos were not provided; therefore, a review could not be performed.Conclusion: the device was returned.The investigation is confirmed for a crack on the bifurcate.Per internal inspection, y-adapters (bifurcates) are visually inspected at incoming inspection for appearance, including cracks.Additionally, prior to release all catheters are 100% visually inspected and leak tested.It is unlikely that the reported event is manufacturing related.The definitive root cause could not be determined based upon available information.It is unknown whether handling techniques by the user as they removed the catheter from the packaging or prepped the device may have contributed to the reported issue.Labeling review: the current ifu (instructions for use) states: precautions: carefully inspect the catheter prior to use to verify that catheter has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident.Dilatation catheter preparation: remove catheter from package.Verify the balloon size is suitable for the procedure and the selected accessories accommodate the catheter as labeled.Keep balloon guard on balloon until removing it immediately prior to inserting catheter into introducer.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description

Brand Name
TRUE DILATATION BALLOON
Common Device Name
BALLOON VALVULOPLASTY CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6247915
Report Number2020394-2016-01260
Device Sequence Number323434
Product Code OZT
UDI-Device Identifier00801741091001
UDI-Public(01)00801741091001(17)190728(10)GFAU2232
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K150667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date07/28/2019
Device Catalogue Number0224512
Device Lot NumberGFAU2232
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/16/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/12/2017
Supplement Report FDA Received Date02/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1